Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Nashville, TN

February 15, 2025Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this flash flood warning at Feb 15, 2025, 7:51 AM CST for Robertson County, Sumner County, Tennessee. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 7:51 AM CST (13:51 UTC)
Expired
Feb 15, 2025, 6:00 PM CST
In force
10 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 11:45 AM CSTFLASH FLOODPortland, TNEM reported numerous roads in and around Portland covered with water and closed. Jim Courtney Rd; KDF Bridge; Highway 259.
Feb 15, 1:06 PM CSTFLASH FLOOD2 E Orlinda, TNDelayed report. Starks Road in Cross Plaines with water running over it.
Feb 15, 2:10 PM CSTFLASH FLOOD1 N Springfield, TNDelayed Report. Water inundating the fairgrounds from Sulpher Fork Creek.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 234 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 569 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
569 m²/s²
0-3 km storm-relative helicity
1006 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

594 
WGUS54 KOHX 151351
FFWOHX
TNC147-165-151945-
/O.NEW.KOHX.FF.W.0002.250215T1351Z-250215T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
751 AM CST Sat Feb 15 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Robertson County in middle Tennessee...
  Northwestern Sumner County in middle Tennessee...

* Until 145 PM CST.

* At 751 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area throughout the day. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springfield, Coopertown, Cross Plains, Portland, Orlinda, Adams, 
  Cedar Hill and Mitchellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3664 8657 3663 8657 3663 8656 3664 8655
      3664 8641 3655 8642 3651 8664 3643 8708
      3663 8709

FLASH FLOOD...RADAR INDICATED

$$

Mueller
1 follow-up statement
640 
WGUS54 KOHX 151929
FFWOHX
TNC147-165-160000-
/O.EXT.KOHX.FF.W.0002.000000T0000Z-250216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
129 PM CST Sat Feb 15 2025

The National Weather Service in Nashville has extended the

* Flash Flood Warning for...
  Robertson County in middle Tennessee...
  Northwestern Sumner County in middle Tennessee...

* Until 600 PM CST.

* At 129 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springfield, Coopertown, Cross Plains, Portland, Orlinda, Adams, 
  Cedar Hill and Mitchellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3664 8657 3663 8657 3663 8656 3664 8655
      3664 8641 3655 8642 3651 8664 3643 8708
      3663 8709

FLASH FLOOD...RADAR INDICATED

$$

Mueller

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 5:39 AM CST, 2 hours 12 minutes earlier. Its key messages:

  • Updated at 535 AM CST Sat Feb 15 2025
  • Significant flooding is expected today, particularly across northwest Middle Tennessee. River flooding and flash flooding are likely.
  • A line of strong to severe thunderstorms will move through tonight. Damaging winds and tornadoes will be the main threats. Severe threat is greatest for areas west of I-24.
  • Temperatures fall well below-normal next week with snow possible during the Wednesday-Thursday time frame.
Area forecast discussion, Feb 15, 5:39 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
539 AM CST Sat Feb 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 535 AM CST Sat Feb 15 2025

- Significant flooding is expected today, particularly across
  northwest Middle Tennessee. River flooding and flash flooding
  are likely.

- A line of strong to severe thunderstorms will move through
  tonight. Damaging winds and tornadoes will be the main threats.
  Severe threat is greatest for areas west of I-24.

- Temperatures fall well below-normal next week with snow possible
  during the Wednesday-Thursday time frame.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 144 AM CST Sat Feb 15 2025

Today will be a very active weather day across Middle Tennessee.
Rain and thunderstorms have entered extreme northwest middle TN
this morning and this will be the start of numerous hours of
moderate to heavy rainfall over that area. A large temperature
inversion noted at 850mb on the 00Z sounding shows warm air
advection has started ushering warm, moist air into the area,
setting the stage for both a flood and severe thunderstorm risk
today.

Flooding: 00Z CAMs have shifted the axis of highest QPF values a bit
further southeast, showing potentially significant rainfall totals
of 5 to 7 inches over the northwest. There is a little bit of
variance amongst the models in the spatial extent of the swath of
highest QPF, but if you live in northwest Middle Tennessee,
really even in the upper left quadrant of the mid state, please
stay aware of your surroundings today, have multiple ways to
receive warnings, and if you encounter flood waters while driving,
TURN AROUND, DON'T DROWN! Rainfall amounts dwindle down as go
further southeast, with the rest of middle Tennessee getting
anywhere from 1 to 3 inches today.

Severe potential: A number of the 00Z CAMs have come in a bit more
bullish with instability. I am inclined to say the overall severe
threat has slightly increased if this remains the case. Looking at
soundings from the 00Z HRRR around 6 PM tonight, MUCAPE values are
around 600 J/Kg with SBCAPE around 200-300 J/Kg. Bulk shear is near
65 kts with storm relative helicity values over 500 m2/s2. All of
this would point a damaging wind and tornado risk. Most of the CAMs
keep convection confined to the QLCS only, but the HRRR does
populate a few discrete cells immediately ahead of the line. If
any outflows are able to kick out ahead of the main line and
there's enough instability, it is entirely possible that a few
strong to severe thunderstorms could develop. The tornado threat
would likely be greater in discrete cells with more of a damaging
wind risk with the QLCS. As of now, it looks like the main line
will cross the Tennessee River sometime after 7 to 8 PM and work
east through the area, exiting around midnight. Areas generally
west of I-24 have the greatest chance of seeing severe impacts,
both with the line and if any cells develop ahead of the line.
Given the curved hodographs, abundant shear, and the possibility
of increased instability, the primary hazards within the line will
be damaging winds with the chance for embedded tornadoes along
the leading edge of the line.

Behind the front, winds will increase due to a tight pressure
gradient moving over the area. Areas along the Cumberland Plateau
could see gusts up to 40mph overnight into Monday. As such, we
have issued a wind advisory for the Cumberland Plateau that will
begin at midnight tonight and go through noon Sunday.

Temperatures will drop back well below-normal behind the front.
As the surface low exits off to the northeast, some lingering
wrap-around moisture could squeeze out a few snow showers, mainly
over our northeast counties on Sunday afternoon. No accumulation
is expected.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 144 AM CST Sat Feb 15 2025

We will have a small window of time to dry out the remainder of
Sunday through most of Tuesday. Models are picking up on another
deep trough setting up across that west that could bring our next
precipitation chances to the area, likely in the form of snow given
how cold temperatures will be. It is still far too early to talk
amounts, but there has been a consistent signal amongst the GFS,
Euro, and Canadian that we will likely see snow by the middle of
next week. Temperatures in the extended will be as much as 20
degrees below normal with highs in the 20s/30s and overnight lows
in the teens to single digits.

&&

.AVIATION...
(12Z TAFS)
Issued at 535 AM CST Sat Feb 15 2025

Poor flying conditions today at all terminals as a strong cold
front pushes through the area this evening. Moderate to heavy rain
is ongoing and will continue through most of this taf cycle. Low-
level wind shear has been mentioned in the taf at all sites with
2kft winds near 45 knots. Surface winds will primarily be gusting
out of the south through most of the day. A line of showers and
thunderstorms will move from west to east through the area after
00Z. This will bring an increase in wind gusts near 35 to 40 kts
with heavy rainfall.

Cigs will remain below VFR conditions through the entire taf
period with periodic bouncing between MVFR/IFR. Heavy rainfall
will reduce vis to IFR thresholds at times.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  37  45  24 / 100 100  20   0
Clarksville    64  34  39  21 / 100 100  20   0
Crossville     59  34  52  19 /  90 100  60   0
Columbia       67  36  47  23 /  80 100  10   0
Cookeville     62  35  52  22 / 100 100  60   0
Jamestown      60  34  53  19 / 100 100  60   0
Lawrenceburg   66  37  49  23 /  70 100  10   0
Murfreesboro   67  37  49  22 /  90 100  30   0
Waverly        65  32  40  22 /  90 100  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TNZ005>011-023>034-
056>066-075-077>080-093>095.

Wind Advisory from midnight tonight to noon CST Sunday for
TNZ011-032>034-065-066-077>080.

&&

SHORT TERM...Baggett
LONG TERM....Baggett
AVIATION.....Baggett

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 1:36 AM CSTWind AdvisoryOHXCannon, Coffee, Cumberland, DeKalb, Fentress, Grundy and 9 more34 hr
Feb 15, 2:54 AM CSTAreal Flood AdvisoryOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart3 hr
Feb 15, 5:14 AM CSTFlash Flood WarningOHXMontgomery, Robertson, Stewart7 hr
Feb 15, 6:28 AM CSTAreal Flood AdvisoryOHXRobertson, Sumner4 hr
Feb 15, 7:34 AM CSTAreal Flood AdvisoryOHXDavidson, Sumner, Trousdale, Wilson25 min
Feb 15, 7:59 AM CSTFlash Flood WarningOHXDavidson, Sumner, Trousdale, Wilson6 hr
Feb 15, 8:38 AM CSTAreal Flood AdvisoryOHXDavidson, Rutherford, Smith, Trousdale, Wilson3 hr
Feb 15, 8:42 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Montgomery, Robertson and 1 more3 hr
Feb 15, 8:50 AM CSTFlash Flood WarningOHXMacon, Robertson, Sumner, Trousdale9 hr
Feb 15, 8:52 AM CSTFlash Flood WarningOHXClay, Fentress, Jackson, Overton, Pickett3 hr
Feb 15, 8:55 AM CSTFlash Flood WarningOHXStewart6 hr
Feb 15, 10:21 AM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more3 hr
Feb 15, 10:40 AM CSTAreal Flood AdvisoryOHXCumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 1 more6 hr
Feb 15, 11:32 AM CSTRiver Flood AdvisoryOHXDavidson5 days
Feb 15, 11:35 AM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne6 days
Feb 15, 11:38 AM CSTRiver Flood AdvisoryOHXCheatham31 hr
Feb 15, 11:46 AM CSTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett5 hr
Feb 15, 12:03 PM CSTRiver Flood AdvisoryOHXDavidson4 days
Feb 15, 12:06 PM CSTRiver Flood WarningOHXStewart3 days
Feb 15, 12:12 PM CSTFlash Flood Warning Considerable damage threatOHXCheatham, Houston, Montgomery, Robertson, Stewart17 hr
Feb 15, 12:12 PM CSTRiver Flood WarningOHXMontgomery, Robertson63 hr
Feb 15, 1:24 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more5 hr
Feb 15, 1:46 PM CSTAreal Flood AdvisoryOHXDavidson, Macon, Sumner, Trousdale, Wilson3 hr
Feb 15, 2:59 PM CSTRiver Flood WarningOHXMontgomery3 days
Feb 15, 5:45 PM CSTFlash Flood WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery11 hr
Feb 15, 5:46 PM CSTFlash Flood WarningOHXCheatham, Davidson, Robertson, Sumner11 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.